Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Took I-pill after unprotected sex. Had bleeding but now periods are late. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
I took an I-pill within 24 hours of unprotected sex although we did use a lubricant. A week after which I bled for about 2 days. My last period ended on the 30th of July. As of today I'm late by 3-4 days considering a 28 day cycle. I have rarely been irregular before (once or twice). Does the bleeding necessarily indicate that the pill has worked? Is there anything I need to worry about as my period is late or is this an expected side effect of the I-pill?
Posted Sun, 22 Sep 2013 in Birth Control
 
 
Answered by Dr. Shanthi.E 25 minutes later
Brief Answer:
This is expected side effect of Ipill

Detailed Answer:
Hi XXXXX

This is an expected side effect of the Ipill. It does cause variation in the menstrual cycles.

Please be relaxed and wait for few more days to get your next period normally. Please wait until 7th of September 2013. If you do not get your periods by then, you could do a urine home pregnancy test or consult a Gynecologist for further treatment.

Yes, the bleeding indicates that the pill has worked.

There is nothing to worry. Please be relaxed as I said.

Let me know if you have more queries.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Took I-pill after unprotected sex. Had bleeding but now periods are late. Suggest? 3 minutes later
If the pill has worked then does that indicate absoluetely no fear of pregnancy? So is the urine home pregnancy test still mandatory?
 
 
Answered by Dr. Shanthi.E 25 minutes later
Brief Answer:
Yes, no fear of pregnancy here

Detailed Answer:
Hi,

Your last period ended on 30 of July. So, there is very negligent chance of you being pregnant.

In rarest of cases, there may still be pregnancy for which you will have to do the urine pregnancy test after the said date.

In all my view, you will get your periods normally in next few days.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor